I took plan b a few weeks ago and shortly afterwards I had a constant brown discharge which lasted about four days. Now I’m waiting for my period and it’s a few days late. Was the four days which I had discharge just a really early period? My Actual period is about 5 days late now. Is it normal for my period to be this late after taking plan b and also noticing brown discharge?
There's no way of knowing what's a true period, after Plan B, & what is just bleeding or discharge from the Plan B, or implantation bleeding from pregnancy.
Everyone reacts differently to the huge dose of artificial hormone. You can get any hormonal symptoms that you'd get with a period or pregnancy, for example.
Your period can be late, & everyone differs in how late it is. Everyone's body has a different, natural hormonal balance, & therefore the additional artificial hormone affects them differently.
A pregnancy test is a good idea. It sounds like you may have been fertile when you had sex.
Plan B is not the best form of emergency contraception if you are fertile when you have sex.
Plan B works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that, & you'd need one of the other methods of emergency contraception.
Some think Plan B works in other ways, but the Manufacturer does not claim that. They say it's possible, but don't say it does, as it has not been proven in tests. You can see that on the Plan B website. They use the words Possible, & May, in reference to it working in other ways.
The other emergency pill called Ulipristal Acetate (Ella) works in more ways.
If you werent fertile, then you should be ok.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2014 • 3 answers
Posted 26 Jan 2016 • 1 answer
Posted 4 Aug 2016 • 1 answer
Posted 6 Jan 2017 • 1 answer
Posted 24 Jun 2018 • 2 answers